Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and SSRIs
Jun 1, 2003

Dr. Henry,

One of the regimens I am considering includes Sustiva. I am currently taking Lexapro for depression. Since Sustiva has the central nervous system side effects in many people, is it safe to take if you have a history of anxiety/depression and taking an SSRi like Lexapro?

Thanks

Response from Dr. Henry

I am more careful when using Sustiva in persons with psychiatric problems. I have many patients taking drugs like Lexapro and Sustiva with no problems but I watch carefully for any magnified difficulties that might prompt a switch off Sustiva (nevirapine might be a good alternative in many situations). KH



Previous
Adding new Meds to current regimen
Next
Viread/Epivir/Ziagen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement